MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC SUREFORM; STAPLER 60 RELOAD BLUE

INTUITIVE SURGICAL, INC SUREFORM; STAPLER 60 RELOAD BLUE
Model Number 48360B-08
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 05/15/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The sureform 60 blue reload has been returned and evaluated by the failure analysis (fa) team.Failure analysis found the primary failure of knife track damage to be related to the customer reported complaint.The reload was found to have cartridge damage.The knife track was found damage at the distal of the reload.Potential fragments could be missing.The reload was returned with the sureform 60 stapler.The reload blade was found to have mechanical indentations.The reload cover was removed, the shuttle was pulled forward to allow access to the knife, and the knife was inspected.Damage was found to the blade.There was cartridge damage observed.The sureform 60 stapler was returned and evaluated by fa.The stapler instrument was found to have lodged staples in the i-beam assembly.The instrument was placed on an in-house system and found to fail initialization on all three attempts.There was no visible damage to the instrument.The i-beam assembly was extended, and one staple was found to be lodged inside.There was no visible damage to the instrument.The i-beam assembly was extended, and pieces of broken cartridge parts found to be lodged inside.The reload cartridge parts were removed, and the instrument was reinstalled on the in-house system.It passed the initialization, recognition and engagement tests on all three attempts.The instrument fired successfully using blue 60 reloads.The cutline appeared smooth and consistent, with no jagged edges or tearing observed.All staples were deployed and correctly formed into the proper b-shape.The instrument was found to fail during initialization based on in-house testing but not during log review.Probable root cause is attributed to component susceptibility to damage.
 
Event or Problem Description
It was reported that blue stapler reload was returned as unknown.There was no report of patient involvement or patient injury.

Brand Name
SUREFORM
Common Device Name
STAPLER 60 RELOAD BLUE
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 95051
4085232100
MDR Report Key25437080
Report Number2955842-2026-27885
Device Sequence Number10335784
Product Code GDW
UDI-Device Identifier10886874113834
UDI-Public(01)10886874113834(10)NA
Combination Product (Y/N)N
Initial Reporter StateCT
Initial Reporter CountryUS
PMA/510(K) Number
K173721
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Other
Type of Report Initial
Report Date (Section B) 06/08/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number48360B-08
Device Catalogue Number48360B
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/22/2026
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/15/2026
Initial Report FDA Received Date06/08/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/20/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES.
Patient SexUnknown